Alert archive / New York / Freeze Warnings in 2005
Freeze Warning 4, NWS New York, NY
NWS New York, NY issued this freeze warning at Nov 10, 2005, 2:47 PM EST for 4 counties in New York; Southeastern Connecticut Planning Region, Connecticut. It took effect at Nov 11, 2005, 2:00 AM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2005, 2:47 PM EST (19:47 UTC)
- In effect from
- Nov 11, 2005, 2:00 AM EST
- Expired
- Nov 11, 2005, 4:00 AM EST
- In force
- 2 hr
- Issued by
- NWS New York, NY
Counties Southeastern Connecticut Planning Region, CT, Putnam County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 53 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -257 m²/s²
- 0-3 km storm-relative helicity
- -103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 101947 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 247 PM EST THU NOV 10 2005 ...COLD AIR MOVING INTO THE REGION OVERNIGHT... .THE PASSAGE OF A COLD FRONT EARLIER IN THE DAY HAS HELD TEMPERATURES IN CHECK ACROSS THE REGION TODAY. HOWEVER...TONIGHT WILL SEE THESE TEMPERATURES FALL INTO THE 30S ACROSS THE ENTIRE TRI- STATE REGION AS COLDER CANADIAN AIR USHERS IN. CTZ008-012-NYZ068>070-078>081-110400- /O.NEW.KOKX.FZ.W.0004.051111T0700Z-051111T1300Z/ NORTHERN NEW LONDON-SOUTHERN NEW LONDON-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 247 PM EST THU NOV 10 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... SOME AREAS WILL SEE THE MERCURY FALL BELOW FREEZING OVERNIGHT. FOR THOSE AREAS THAT HAVE NOT HAD A HARD FREEZE OR KILLING FROST YET THIS FALL...SUCH CONDITIONS WARRANT THE ISSUANCE OF A FREEZE WARNING. REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS71 KOKX 110328 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1028 PM EST THU NOV 10 2005 ...COLD AIR MOVING INTO THE REGION OVERNIGHT... .THE PASSAGE OF A COLD FRONT EARLY THURSDAY HAS USHERED IN A COLDER AND DRIER AIRMASS. AS A RESULT...TEMPERATURES WILL FALL INTO THE 30S ACROSS THE ENTIRE TRI- STATE REGION. CTZ008-012-NYZ068>070-078>081-111300- /O.CON.KOKX.FZ.W.0004.051111T0700Z-051111T1300Z/ NORTHERN NEW LONDON-SOUTHERN NEW LONDON-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1028 PM EST THU NOV 10 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... AS WINDS DROP OFF OVERNIGHT AND SKIES TREND TOWARD CLEAR... FAVORABLE RADIATIONAL COOLING CONDITIONS WILL DEVELOP. THIS WILL SEND TEMPERATURES DOWN BELOW FREEZING IN MOST AREAS OUTSIDE OF THE IMMEDIATE NEW YORK CITY METRO AREA. THEREFORE...A FREEZE WARNING HAS BEEN ISSUED FOR THOSE LOCATIONS THAT HAVE NOT YET HAD A HARD FREEZE OR KILLING FROST THIS FALL. REMEMBER...A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS71 KOKX 110900 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 400 AM EST FRI NOV 11 2005 CTZ008-012-NYZ068>070-078>081-111000- /O.CAN.KOKX.FZ.W.0004.000000T0000Z-051111T1300Z/ NORTHERN NEW LONDON-SOUTHERN NEW LONDON-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 400 AM EST FRI NOV 11 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZE WARNING. WHILE MUCH COLDER AIR MOVED INTO THE TRI-STATE AREA FOLLOWING A COLD FRONTAL PASSAGE EARLY THURSDAY MORNING...ENOUGH WIND AND CLOUD COVER THIS MORNING HAS KEPT TEMPERATURES ABOVE FREEZING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Nov 10, 2:44 PM EST, 3 minutes earlier.
Area forecast discussion, Nov 10, 2:44 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
244 PM EST THU NOV 10 2005
.NEAR TERM (TONIGHT THROUGH FRIDAY)...
TIGHT PRESSURE GRADIENT ACROSS THE CWA AS THE REGION REMAINS
SANDWICHED BETWEEN DEPARTING COLD FRONT AND HIGH MOVING IN FROM THE
WEST. ALTHOUGH WINDS WILL DIMINISH OVERNIGHT...EXPECT THAT IT WILL
STILL BE RATHER BRISK AROUND THE REGION. WITH THE TIGHT GRADIENT
STILL IN PLAY FRIDAY...WINDS BECOME GUSTY AGAIN ALTHOUGH ABOUT 10
KNOTS OR SO LESS THAN THOSE OF TODAY.
CLOUDS WILL SCATTERED OUT CONSIDERABLY AFTER SUNDOWN ALTHOUGH NOT
LOOKING FOR COMPLETELY CLEAR CONDITIONS. WITH COLD AIR ADVECTION
CONTINUING FRIDAY...PROBABLY LOOKING AT SOME SCATTERED STRATOCUMULUS
DEVELOPING DURING THE AFTERNOON WHICH MAY GO BROKEN ACROSS THE
INTERIOR.
TEMPERATURES...MET AND MAV GUIDANCE SIMILAR THROUGH THIS TIME FRAME
WITH THEIR SOLUTION AROUND 5 DEGREES OR SO BELOW NORMAL WHICH LOOKS
VERY REASONABLE. WILL NEED TO ISSUE A FREEZE WARNING FOR A FEW MORE
COUNTIES ACROSS THE NORTHERN PART OF THE CWA THAT HAVE NOT SEEN A
HARD FREEZE OR KILLING FROST THIS FALL. THERE WILL ALSO BE SOME
FREEZING TEMPERATURES ACROSS SUFFOLK COUNTY LONG ISLAND TONIGHT SO
WILL ISSUE A WARNING AS WELL FOR HERE.
&&
.SHORT TERM (FRIDAY NIGHT THROUGH SATURDAY NIGHT)...
WINDS DIMINISH FRIDAY EVENING AS THE SURFACE HIGH SLIDES ACROSS THE
APPALACHIANS AND THUS THE PRESSURE GRADIENT FINALLY RELAXES. THIS
HIGH MOVES OFFSHORE DURING SATURDAY WHICH WILL SHIFT THE WINDS TO
THE SOUTHWEST DURING SATURDAY. THIS WILL MODERATE TEMPERATURES BACK
TO SEASONAL LEVELS THROUGH THIS TIME FRAME.
&&
.LONG TERM (SUNDAY THROUGH THURSDAY)...
WITH RIDGE SLIDING FURTHER OFF THE EAST COAST EARLY SUNDAY...A COLD
FRONT WILL BE ALLOWED TO APPROACH. WILL INTRODUCE A SLIGHT CHANCE OF
SHOWERS FOR LATE IN THE DAY SUNDAY IN RESPONSE TO THIS WITH A BETTER
CHANCE AT NIGHT AS THE FRONT NEARS. THE COLD FRONT IS EXPECTED TO
MOVE ACROSS THE TRI-STATE AREA MONDAY MORNING. WILL KEEP A CHANCE
GOING THROUGH MIDDAY MONDAY AS THIS FRONT MOVES ACROSS...BUT WILL
ALSO NEED TO KEEP A SLIGHT CHANCE GOING THEREAFTER AS FRONT MAY
STALL OUT SOUTH OF THE LOCAL AREA WHICH MAY QUICKLY SET UP AN
OVERRUNNING PATTERN. FRONT RETURNS BACK TO THE NORTH TUESDAY...
FOLLOWED BY ANOTHER COLD FRONT MOVING ACROSS THE LOCAL AREA EARLY
WEDNESDAY. AS SUCH...CONDITIONS EXPECTED TO REMAIN A BIT UNSETTLED
THROUGH THE MIDWEEK PERIOD. THEN...FAIR WEATHER FINALLY RETURNS
WEDNESDAY NIGHT AND THURSDAY AS RIDGE BUILDS IN FROM THE WEST.
&&
.MARINE...
STRONG AND GUSTY NORTHWEST FLOW CONTINUING ON THE AREA WATERS THE
REST OF THE AFTERNOON AND INTO TONIGHT...HOWEVER WINDS HAVE NOT
GUSTED TO GALE FORCE ON THE WATERS AND IS NOT EXPECTED TO AND WILL
LOWER TO A SMALL CRAFT ON ALL THE WATERS UNTIL 08Z TONIGHT. BY THEN
WINDS WILL DIMINISH AS MIXING ABATES ON THE SOUND AND HARBOR. ON THE
OCEAN WINDS AND SEAS ARE EXPECTED TO REMAIN AT SMALL CRAFT LEVELS
INTO FRIDAY EVENING...WITH THE CENTER OF THE HIGH BUILDING TO THE
MID ATLANTIC COAST AND THE GRADIENT DIMINISHING OVER ALL THE WATERS.
TRANQUIL WEATHER WITH THE HIGH OVER THE REGION INTO SUNDAY. THEN
ANOTHER COLD FRONT APPROACHES FROM THE WEST AND WINDS AND SEAS ON
THE OCEAN WILL INCREASE IN THE SOUTHERLY FLOW. BY AFTERNOON SEAS
WILL BE BUILDING AND PROBABLY REACHING SMALL CRAFT. WITH FRONT
QUICKLY THROUGH BY MONDAY AFTERNOON SEAS WILL AGAIN SUBSIDE. HOWEVER
YET ANOTHER COLD FRONT APPROACHES TUESDAY WITH THE SAME SCENARIO
WITH THE INCREASED WINDS AND SEAS.
&&
.AVIATION...
GUSTY CONDITIONS WILL CEASE AFTER SUNSET...ALTHOUGH THE GRADIENT
WILL REMAIN FAIRLY TIGHT OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE
MID ATLANTIC STATES AND CAA CONTINUES. NW WINDS ARE EXPECTED TO
REMAIN BETWEEN 10 AND 15 KT THROUGH THE EVENING AND THEN DECREASE TO
5 TO 10 KT AFTER MIDNIGHT. CIGS WILL SCT OUT WITH THE LOSS OF
HEATING AND SUBSIDENCE ALOFT (COULD EVEN BECOME SKC FOR A LITTLE
WHILE OVERNIGHT)...HOWEVER GUSTS BETWEEN 20 AND 25 KT AND CIGS
AROUND 5K FT WILL RETURN AFTER SUNRISE FRIDAY.
&&
.HYDROLOGY...
DO NOT EXPECT ANY RAINFALL OVER THE NEXT SEVERAL DAYS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING FOR CTZ008-012 FROM 2 AM FRIDAY TO 8 AM FRIDAY.
NJ...NONE.
NY...FREEZE WARNING FOR NYZ068>070-078>081 FROM 2 AM FRIDAY TO 8 AM
FRIDAY.
MARINE...SMALL CRAFT ADVISORY ANZ330-335-350-353-355-338.
&&Hazardous weather outlook, Nov 10, 5:25 AM EST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 525 AM EST THU NOV 10 2005 CTZ005>012-NJZ002>006-011-NYZ067>081-111030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 525 AM EST THU NOV 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-350-353-355-111030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 525 AM EST THU NOV 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNING IS IN EFFECT FOR TODAY THROUGH THIS EVENING. GALE FORCE WINDS ARE EXPECTED BEHIND THE COLD FRONT THROUGH TODAY. WINDS WILL GRADUALLY SUBSIDE OVERNIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 8:01 PM EST | Special Marine Warning | OKX | 44 min |
Nearby
Freeze Warnings in New York, 2005Freeze Warnings in Connecticut, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.